Limit cycles bifurcating from a zero–Hopf singularity in arbitrary dimension

Luis Barreira, Jaume Llibre, Claudia Valls

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

© 2018, Springer Science+Business Media B.V., part of Springer Nature. For a Cm+1 differential system on Rn, we study the limit cycles that can bifurcate from a zero–Hopf singularity, i.e., from a singularity with eigenvalues ±bi and n- 2 zeros for n≥ 3. If the singularity is at the origin and the Taylor expansion of the differential system (without taking into account the linear terms) starts with terms of order m, then ℓ limit cycles can bifurcate from the origin with ℓ∈ { 0 , 1 , … , 2 n-3} for m= 2 [see Llibre and Zhang (Pac J Math 240:321–341, 2009)], with ℓ∈ { 0 , 1 , … , 3 n-2} for m= 3 , with ℓ≤ 6 n-2 for m= 4 , and with ℓ≤ 4 · 5 n-2 for m= 5. Moreover, ℓ∈ { 0 , 1 , 2 } for m= 4 and n= 3 , and ℓ∈ { 0 , 1 , 2 , 3 , 4 , 5 } for m= 5 and n= 3. In particular, the maximum number of limit cycles bifurcating from the zero–Hopf singularity grows up exponentially with n for m= 2 , 3.
Original languageEnglish
Pages (from-to)1159-1166
JournalNonlinear Dynamics
Volume92
Issue number3
DOIs
Publication statusPublished - 1 May 2018

Keywords

  • Arbitrary dimension
  • Limit cycles
  • Zero–Hopf singularity

Fingerprint Dive into the research topics of 'Limit cycles bifurcating from a zero–Hopf singularity in arbitrary dimension'. Together they form a unique fingerprint.

  • Cite this